Flood, Blaine
- When
- June 8, 6:00 AM MST to June 10, 9:00 AM MST
- Where
- Blaine County, Hailey
- Reported by
- GOVT OFFICIAL
- Coordinates
- 43.412, -113.980 (the zone’s center; the record gives no point)
05 feet on June 9th at 7:15 am and dropped below flood stage on June 10th. No damage was reported with this event.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The Big Wood River at Hailey went above flood stage at 6.0 feet on June 8th and peaked at 6.05 feet on June 9th at 7:15 am and dropped below flood stage on June 10th. No damage was reported with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 8, 2:15 AM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT THU JUN 8 2006 .DISCUSSION...MAIN FOCUS FOR GRID PACKAGE THIS MORNING IS THUNDERSTORM THREAT NEXT SEVERAL DAYS. FCST AREA REMAINS CAUGHT IN MOIST FLOW BETWEEN 4-CORNERS HIGH AND PACIFIC TROUGH EDGING TOWARD OREGON/WASHINGTON COAST. UPSTREAM CONVECTION ALREADY NOSING INTO FCST ARE THIS MORNING WITH SHOWERS SPREADING RAPIDLY NORTH MAINLY WEST OF KPIH. STILL LOOKING AT POSSIBILITY OF SEVERE WEATHER. MAIN THREAT STILL HAIL AND WIND GUSTS SO KEPT HAIL AND GUSTS WITH GRIDS. BEST THREAT CONCENTRATED TODAY OVER CENTRAL MOUNTAINS WITH BEST SHEAR POTENTIAL AND HIGHEST FORECASTED CAPE VALUES. ADDED HEAVY RAINFALL WORDING AS WELL TODAY DUE TO JUICY THREE-QUARTER PLUS PW AIRMASS. FRIDAY LOOKS EVEN BETTER FOR WIDESPREAD STRONG STORMS. UPPER TROUGH CONTINUES TO PROGRESS INLAND WITH NOSE OF UPPER JET ROTATION AROUND BASE OF TROUGH CENTERED IN NORTHEAST OREGON. SFC FRONT TRANSITIONS OVER FCST AREA AS WELL...WHICH SHOULD PROVIDE ADDITIONAL FOCUS FOR LIFT. LEFT ADDITIONAL WORDING OUT OF GRIDS FOR NOW TO LET LATER SHIFTS REFINE AND ADJUST AS NEEDED. UPPER LOW IS PROGGED TO SHIFT INTO WESTERN MONTANA BY SATURDAY. UPSTREAM FLOW FOR FCST AREA BECOMES MORE WESTERLY...SHUTTING OFF TROPICAL TAP. GRIDS ALREADY INDICATE DECREASING TREND IN POPS BEGINNING SAT SO MADE NO CHANGES. GFS SEEMS TO BE SETTING IN ON SOLN FOR REST OF FCST PERIOD WITH MAIN UPPER LOW REDEVELOPING JUST OFF COAST. SOLN DOES KEEP 4-CORNERS HIGH SUBDUED THUS MOISTURE TAP NOT QUITE AS PRONOUNCED. CURRENT GRID PACKAGE HIGHLIGHTS LOW POPS MAINLY OVER HIGH TERRAIN...REASONABLE GIVEN DRIER FLOW. TEMPS RUNNING SLIGHTLY COOLER THAN EXTENDED MOS GUIDANCE BUT GIVEN RECENT UNCERTAINTY AM NOT QUITE READY TO MAKE WHOLESALE ADJUSTMENTS TO GRIDS AT THIS TIME. DMH && .AVIATION...UNTIL AROUND 18Z...EXPECT VFR CONDITIONS WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. AFTER 18Z...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND HAIL. FOR THE MOST PART...VFR CONDITIONS WILL PREVAIL ALTHOUGH MVFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS. WAW && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 648 AM MDT THU JUN 8 2006 IDZ017>025-031-032-091300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 648 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF EASTERN IDAHO. A VERY MOIST AND UNSTABLE AIRMASS WILL PROVIDE FUEL FOR STRONG THUNDERSTORMS TODAY. THE MAIN THREATS FROM THE STORMS WILL BE HAIL AND STRONG WIND GUSTS. HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES INTO FRIDAY. A SLOW MOVING COLD FRONT WILL HELP PROVIDE FOCUS FOR STRONG THUNDERSTORM DEVELOPMENT. HAIL AND STRONG WIND GUSTS REMAIN THE PRIMARY THREATS. A DRIER AND MORE STABLE AIRMASS WILL MOVE INTO THE REGION BEGINNING SATURDAY. THE THREAT OF THUNDERSTORMS OVER THE WEEKEND WILL BE GREATLY DIMINISHED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518531.